Jeff, on June 6th. '98 Margaret Tuchman took her entire day's Sinemet at one go and here is her posting the following day...........
God, what a HIGH!!! I don't know if it is the 750m mg of regular Sinemet or knowing that YOU CARING & WONDERFUL people are out there.
I am ok- spoke to the doctor, pharmacist and checked internet. One does not need to worry below 1500 mg. I am woozy, dizzy and a bit nauseous.
My husband, Marty, prepared a plate full of PROTEiN and for the 1st time in years, I ate protein during the day.
The reason I took 7.5 pills (10/100s) all at once is because I'm taking liquid sinemet trying to titrate my dose carefully - looking for that magical balanced line between decreasing sinemet and increasing Tasmar.
Love you ALL!!!
Dear List Friends,
Again, I want to thank everyone who responded to my urgent call for help on Saturday when I mistakenly took 750 mg of regular Sinemet. I do have a reasonable (somewhat) explanation of how "it" happened, though I did enjoy reading some of the less serious comments questioning my basic math skills.
I dissolve my daily dose of Sinemet into 1000 ml orange juice or Tang and take 100 ml of the mixture every 2 hours. Since Marty was home, he took over the job of mixing and apportioning the mixture into 10 bottles. I did not know that he had not finished the process and when I went to take my drink, I mistakenly gulped down the undiluted mixture. When he realized what I had done, he screamed a lot but also fixed me peanut butter sandwiches and milk. I called my doctor - away on vacation, and spoke with a neuro-resident on duty. After explaining to him the theory behind liquid Sinemet, he thought I should have my stomach pumped. He asked if I have a history of cardiac, blood pressure, or liver problems. I don't! He also said that I will probably experience dyskinesias and nausea. Since he could not proscribe medication, he suggested I call my GP and get Compazine for nausea.
The pharmacist told me that taking 1500 mg of Sinemet would be cause for real concern.
Observations and Questions:
So, dear comrades - take my experience and see what we can learn.
A health professional, List member, caring friend wrote the following:
Margaret, I'm on the Digest form of the PD list so I just received your URGENT message...I did get to see your call for help, others responses and your note getting back to the group saying what action you had taken.
I must admit as a nurse I had some concerns about you posting such a note althought I certainly understand why you utilized this resource. I hope you don't take this as criticism of you or of what you did in posting it to the list but I thought that this would be an opportunity to discuss emergencies and this list.
Something along the line of:
Subject: When you have a potential overdose
When you have a potential overdose, chest pain, or a bad fall seek emergency medical treatment. This list should never be relied on for emergencies. You may not be conscious to read the replies and waiting for replies could cause a serious delay in treatment.. And even the most well intentioned replies may not be medically sound advise. Some delays in treatment can have serious consequences.
Some poisons SHOULD NOT be vomited back up. Some sudden sharp pain may be the only warning you get. Some replies may be incorrect.
I'm just looking at this as an opportunity to remind and caution people...what are your thoughts?
A big hug,